A stable finite element for the stokes equations

D. N. Arnold, F. Brezzi, M. Fortin

Research output: Contribution to journalArticlepeer-review

783 Scopus citations

Abstract

We present in this paper a new velocity-pressure finite element for the computation of Stokes flow. We discretize the velocity field with continuous piecewise linear functions enriched by bubble functions, and the pressure by piecewise linear functions. We show that this element satisfies the usual inf-sup condition and converges with first order for both velocities and pressure. Finally we relate this element to families of higer order elements and to the popular Taylor-Hood element.

Original languageEnglish (US)
Pages (from-to)337-344
Number of pages8
JournalCalcolo
Volume21
Issue number4
DOIs
StatePublished - Dec 1984

Fingerprint

Dive into the research topics of 'A stable finite element for the stokes equations'. Together they form a unique fingerprint.

Cite this